Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 136, NWS Northern Indiana

July 14, 2000Putnam County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jul 14, 2000, 12:32 PM EDT for Putnam County, Ohio. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 14, 2000, 12:32 PM EDT (16:32 UTC)
Expired
Jul 14, 2000, 1:00 PM EDT
In force
28 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Putnam County, OH

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:40 PM EDTHail 0.75Pandora, OH
Jul 14, 12:45 PM EDTHail 1Pandora, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 141634
SVRFWA
OHC137-141700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PUTNAM COUNTY IN OHIO

* UNTIL 100 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF OTTAWA...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PANDORA
  GILBOA
 
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4087 8425 4083 8391 4121 8350 4139 8373

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:33 AM EDT, 7 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 4:33 AM EDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EST FRI JUL 14 2000

FCST PROBLEM WILL BE CHC OF SVR TSTMS TDY OVR ERN PART OF CWA.

LATEST SFC ANALYSIS SHOWS QSTNRY FRNT ACROSS SERN US.  DEEP SFC-H5
TROF OVER ERN ONT ATTM.  UPR LOW CAN BE SEEN CLEARLY ON IR SAT
IMAGERY.  ATMOS AT BASE OF TROF OVR LWR MI IS FAIRLY UNSTABLE WITH
DP/S IN 60S.  CONVECTION IS CURRENTLY MOVING SE ACROSS SRN LK MI
AND SHOULD MOVE ASHORE OVER SWRN LWR MI AND NWRN IND BY 09Z.

WITH CAA AT H5 UPR TROF WILL DEEPEN AS IT MOVES E.  BEST INSTABILITY
WILL BE OVER NERN IND AND NWRN OH BY 18Z TDY.  AS TROF MOVES TO E AIR
MASS OVER WRN SXNS OF CWA WILL BECOME MORE STABLE.  00Z ETA FCST
CAPES FOR NWRN OH REACH 2000 J/KG BY 17Z TDY AND STAY ABV THIS LVL
TIL NEARLY 00Z SAT.  LI/S ARE IN -5 TO -7 RANGE DURING THIS PD.  FEEL
THIS IS REASONABLE CONSIDERING AFTN HTG AND STRONG UPR LVL DYNAMICS
OVR RGN AS TROF MOVES TO E.  GOOD VEERING WIND PROFILE WILL BE IN
PLACE WITH STRONG NWLY UPR WINDS W OF TROF.  SYSTEM IS MOVING E
FAIRLY RAPIDLY SO CHC OF SVR WX WILL NOT LAST LONG.  BELIEVE BEST CHC
IS THIS AFTN OVER NERN IND AND NWRN OH WHERE SPC HAS SLIGHT RISK
MENTIONED.  WILL MENTION STRONG STORMS POSSIBLE IS ERN ZNS.  ATMOS IS
MOIST WITH DP/S IN 60S.  LOCALLY HEAVY RAINFALL POSSIBLE IN STRONGER
TSTMS.  TSRA SHOULD BE FAIRLY WIDESPREAD SO DO NOT FEEL THAT FLOODING
WILL BE A PROBLEM...ESP WITH FAST MOVEMENT OF SYSTEM.  AFTER THIS WX
MAKER MOVES E CONDITIONS LOOK GOOD FOR WEEKEND.  WX SHOULD BE DRY
WITH TEMPS SLIGHTLY COOLER THAN NORMAL BY SUNDAY.  MISFWA SENT.

THANKS FOR COORD...KILN.

.IWX...NONE.

OHARA

In the hours before

Special weather statement, Jul 14, 6:51 AM EDT, 5 hours 41 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-141800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EST FRI JUL 14 2000

...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
OVER NORTHEASTERN INDIANA AND NORTHWESTERN OHIO...

A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL PROVIDE THE FOCUS
FOR POSSIBLE SEVERE WEATHER OVER NORTHEASTERN INDIANA AND
NORTHWESTERN OHIO THIS AFTERNOON.  DAMAGING WIND AND LARGE HAIL WILL
BE THE MAIN THREAT.  THE POTENTIAL FOR SEVERE WEATHER IS ALONG AND
EAST OF AN ANGOLA TO FORT WAYNE TO HARTFORD CITY LINE.  THE CHANCE OF
SEVERE WEATHER WILL DIMINISH BY THIS EVENING AS THE COLD FRONT MOVES
EAST OF THE REGION.

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LISTEN TO NOAA WEATHER RADIO...OR LOCAL RADIO OR TELEVISION
STATIONS...FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER
SERVICE CONCERNING THIS POSSIBLE SEVERE WEATHER THREAT.

OHARA
Local storm report, Jul 14, 8:13 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 AM EST FRI JUL 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...K.

0435 AM    KINGSBURY                 IN   WIND DAMAGE
07/14/00   LAPORTE                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

N

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.